Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 15, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jun 19, 2015, 3:41 AM CDT for Crawford County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2015, 3:41 AM CDT (08:41 UTC)
- Expired
- Jun 19, 2015, 9:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Crawford County, MO
The radar
The St Louis radar (KLSX), 109 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 3:45 AM CDT | HEAVY RAIN 2.2 | 4 W Cherryville, MO | FELL IN JUST UNDER 3 HOURS. |
| Jun 19, 6:30 AM CDT | FLASH FLOOD | 1 Sw Steelville, MO | EVACUATIONS ON GOING ON THE SOUTHWEST SIDE OF STEELVILLE NEAR YADKIN CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 169 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.7 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
135
WGUS53 KLSX 190841
FFWLSX
MOC055-191430-
/O.NEW.KLSX.FF.W.0015.150619T0841Z-150619T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
341 AM CDT FRI JUN 19 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CRAWFORD COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 930 AM CDT
* AT 334 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR IS ESTIMATING UP TO AN INCH AND A HALF OF
RAINFALL IN THE PAST HOUR OVER A LARGE PORTION OF CRAWFORD COUNTY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
STEELVILLE...COOK STATION...CHERRYVILLE...CUBA...LEASBURG AND
BOURBON.
THIS WARNING INCLUDES DILLARD MILL HISTORIC SITE AND ONONDAGA CAVE
STATE PARK.
THIS WARNING ALSO INCLUDES...
INTERSTATE 44 FROM EXIT 203 TO EXIT 218.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3770 9132 3778 9131 3779 9153 3821 9153
3820 9110 3774 9111 3774 9115 3770 9115
$$
BYRD1 follow-up statement
600
WGUS73 KLSX 191109
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
609 AM CDT FRI JUN 19 2015
MOC055-191430-
/O.CON.KLSX.FF.W.0015.000000T0000Z-150619T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD MO-
609 AM CDT FRI JUN 19 2015
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CRAWFORD COUNTY UNTIL
930 AM CDT...
AT 606 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE RAIN HAS MOVED OUT FOR NOW. HOWEVER...MORE SHOWERS AND A
FEW THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL MOVE BACK INTO THE
WARNED AREA BY 7 AM.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
STEELVILLE...COOK STATION...CHERRYVILLE...CUBA...LEASBURG AND
BOURBON.
THIS WARNING INCLUDES DILLARD MILL HISTORIC SITE AND ONONDAGA CAVE
STATE PARK.
THIS WARNING ALSO INCLUDES...
INTERSTATE 44 FROM EXIT 203 TO EXIT 218.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3770 9132 3778 9131 3779 9153 3821 9153
3820 9110 3774 9111 3774 9115 3770 9115
$$
BYRDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 6:38 PM CDT, 9 hours 3 minutes earlier.
Area forecast discussion, Jun 18, 6:38 PM CDT, 9 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
638 PM CDT Thu Jun 18 2015
.SHORT TERM: (Tonight through Friday Night)
Issued at 330 PM CDT Thu Jun 18 2015
TC Bill has taken a right turn and based on its current track and
pressure fall analysis should move just north of Fort Smith AR
this evening, to just south of Flippin, Arkansas (KFLP) by 12z
Friday. The most recent guidance is in good agreement that the low
will continue to track east-northeast Friday and Friday night and
the track will be a bit further south than previously progged and
slightly faster. The general consensus it the low will remain
south of the CWA moving across extreme southeast Missouri Friday
evening and near the Ohio River later Friday night. The overall
ramifications are the northward extent of heavy rainfall will be
damped southward a bit with the northern gradient through the St.
Louis region. The track also shunts the severe weather potential
to south of our area.
The overall scenario suggests that the current band of rain
centered through eastern MO will continue to shift east northeast
this evening and weaken some as the LLJ veers, and there may be a
bit of a lull in precipitation in some areas across southeast MO
this evening. Later tonight however the southerly LLJ backs with
the approach of TC Bill and this combined with the ascent with the
system in the northern and eastern quadrant, will bring another
wave of rain back into the area from the southwest. Within the
overall precipiation area there has been a lack of thunder owing
to weak instability and think that will remain the case. The lift
associated with TC Bill, system relative convergence, and the
southerly LLJ will continue to focus heavy rainfall to the
northeast and east of the east-northeastward moving circulation -
thus centered across southeast MO and southern IL. Current
thinking is another 3-5 inches within this corridor where the
threat of flash flooding will be highest. Given the faster speed
of the system, I have dropped the Flash Flood Watch for parts of
central MO for Friday night and if the fast ECMWF is correct more
adjustments and removal of counties will probably be warranted.
Glass
.LONG TERM: (Saturday through Next Thursday)
Issued at 330 PM CDT Thu Jun 18 2015
I have kept some low chance pops from southeast MO into southwest
Illinois early on Saturday morning but I really think that all the
precipitation will be to the east. Clearing skies and strong warm
advection in the wake of Bill on Saturday should lead to a good
warm-up with highs well into the 80s and lower 90s.
We will begin to see another chance of showers and thunderstorms on
Saturday night and this threat will persist through the first part
of next week, namely across the northern half of the CWA. Broad
troffing aloft from the upper MS Valley into the northeast U.S.
favors a pesky wavering west-east front and attendant threat of
showers and thunderstorms during this time frame. The uninhibited
air mass south of the front should be seasonably hot with highs in
the 90s.
Glass
&&
.AVIATION: (For the 00z TAFs through 00z Friday Evening)
Issued at 631 PM CDT Thu Jun 18 2015
Remnants of Bill are located near Fayetteville Arkansas at this
time with spiral bands of showers and isolated thunderstorms
stretching from central Arkansas to southwest Missouri. Meanwhile,
area of rain that blanketed the CWA most of the day is diminishing
as it lifts northeast into central Illinois. Model guidance agrees
that there will be another lull in precipitation this evening
before another increase in coverage occurs overnight into Friday
morning as what is left of Bill slides just to the south of our
CWA. Have kept general trends of previous forecast with
precipitation ramping up after 05Z at St. Louis area terminals and
ceilings generally falling into the IFR category overnight. Some
minor improvement may occur tomorrow with MVFR forecast as rain
steadily marches east, exiting the terminals during the late
afternoon or early evening hours. East wind will continue.
Specifics for KSTL:
Few showers remain to the west and north of the terminal but
believe better chances of widespread rain will wait until after
05Z. Rain will overspread the area and continue for much of the
morning and early afternoon hours before tapering off as what is
left of Bill moves well south of the area. East wind will continue.
Expect IFR conditions with more steady precipitation late tonight
with a gradual improvement through the afternoon and evening hours.
CVKING
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH through Saturday morning FOR Crawford MO-
Franklin MO-Gasconade MO-Iron MO-Jefferson MO-Lincoln MO-
Madison MO-Reynolds MO-St. Charles MO-St. Francois MO-St.
Louis City MO-St. Louis MO-Ste. Genevieve MO-Warren MO-
Washington MO.
FLASH FLOOD WATCH through Friday evening FOR Boone MO-Callaway
MO-Cole MO-Moniteau MO-Montgomery MO-Osage MO.
IL...FLASH FLOOD WATCH through Saturday morning FOR Bond IL-Calhoun
IL-Clinton IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-
Madison IL-Marion IL-Monroe IL-Montgomery IL-Randolph IL-
St. Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Jun 18, 4:13 PM CDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 413 PM CDT THU JUN 18 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 413 PM CDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS ARE LIKELY ACROSS PARTS OF THE AREA...ESPECIALLY THE SOUTHERN HALF OF MISSOURI AND ILLINOIS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT. PLEASE REFER TO THE WATCH FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND ISOLATED THUNDERSTORMS ARE LIKELY FRIDAY AND FRIDAY NIGHT WITH POTENTIAL FOR HEAVY RAINFALL AND FLOODING THROUGH THIS PERIOD. A FLASH FLOOD WATCH IS IN EFFECT FOR PARTS OF THE AREA THROUGH 700 AM SATURDAY. PLEASE REFER TO THE WATCH FOR FURTHER INFORMATION. SEVERAL POINTS ON THE MERAMEC...ILLINOIS AND MISSISSIPPI RIVERS WILL BE RISING TO MAJOR FLOOD LEVELS THIS WEEKEND DUE TO THE EXPECTED RAINFALL. THERE IS A CHANCE OF THUNDERSTORMS FROM SATURDAY THROUGH TUESDAY ACROSS PORTIONS OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE TO REPORT RAINFALL AMOUNTS IN EXCESS OF AN INCH AS WELL AS ANY FLOODING. GLASS
In the hours before
Local storm report, Jun 19, 12:16 AM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1216 AM CDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 2 E WHITESIDE 39.19N 90.97W
06/19/2015 M2.50 INCH LINCOLN MO COCORAHS
24 HOUR RAINFALL TOTAL...LIGHT RAIN STILL FALLING.
&&
BYRDLocal storm report, Jun 19, 1:10 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
110 AM CDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 AM FLASH FLOOD WHITESIDE 39.18N 91.02W
06/19/2015 LINCOLN MO LAW ENFORCEMENT
SEVERAL ROADS ARE CLOSED INCLUDING HIGHWAYS H AND
Z...HIGHWAY 79 AT HIGHWAY JJ.
&&
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 10:14 PM CDT | River Flood Warning | LSX | Lincoln | 42 hr |
| Jun 18, 11:24 PM CDT | Areal Flood Advisory | LSX | Lincoln, Montgomery, Pike, Warren | 8 hr |
| Jun 19, 1:09 AM CDT | Flash Flood Warning | LSX | Lincoln, Montgomery, Pike, Warren | 7 hr |
| Jun 19, 7:36 AM CDT | Areal Flood Advisory | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 6 hr |
| Jun 19, 7:53 AM CDT | Areal Flood Warning | LSX | Lincoln, Montgomery, Pike, Warren | 6 hr |
| Jun 19, 9:39 AM CDT | Areal Flood Warning | LSX | Crawford | 10 hr |
| Jun 19, 10:20 AM CDT | Flash Flood Warning | LSX | Franklin, Gasconade, Osage | 6 hr |
| Jun 19, 10:34 AM CDT | Flash Flood Warning | LSX | Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 6 hr |
| Jun 19, 2:32 PM CDT | Flash Flood Warning | LSX | Sainte Genevieve, Saint Francois | 6 hr |
| Jun 19, 4:02 PM CDT | Areal Flood Warning | LSX | Franklin, Gasconade, Osage | 12 hr |
| Jun 19, 5:30 PM CDT | Areal Flood Warning | LSX | Washington | 11 hr |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.